I have been having feelings of anxiety for about three years. On and off, two or three times a year. Seemed to happen mostly when I was having sinus problems. I went to have pre ops done for carpel tunnel and it showed a pvc in my ekg. I am 68 years old. Feeling nervous about it my doctor sent me to have a holter monitor for 48 hours. I have not got the results yet but it seems that my heart misses a beat about 2 to 6 (at least) times a minute. I can't sleep, I am scared!! I can feel it in my chest when it skips. And I am just getting over a bout with sinus. Please help me.
I understand your fear, as does everyone here who has these strange heartbeats, but many of us have even more than you, and we are fine (nervous, but fine).
If your doctor describes your pvcs as 'benign,' as frightening as they are, they are not going to harm you. But since nothing short of ablation will reliably make them disappear, you have to learn to live with them somehow.
The first thing to do is learn more about pvcs. I cannot emphasize this enough, because reading about how the heart works and what pvcs really are will help you understand why you are not in danger. Here is a nice article, with pictures, to get you started. Scroll down to the section called "Premature Heartbeats":
The second thing is to deal with the anxiety, and for that I recommend a visit with a doctor or a psychiatrist about this subject. Personally, I have found that when I'm having panic attacks and pvcs too often, a two or three month course of an SSRI antidepressant called Zoloft makes the sound and feeling of these beats disappear--and, interestingly--also diminishes their frequency as I become less scared.
So, make an appointment with a doctor to talk about your fears and get started on ways to deal with them.
Thank you so much for your comment. I had some Zoloft the doctor gave me a while ago but never took it. I tried it and it does help the anxiety feeling but I have a headache in my forehead. Maybe sinus. I will let you know when I get the results this week. Do you take a zoloft every day? Thank you again for responding. ellajane68
The thing about meds like Zoloft is that they generally take up to three or four weeks to reach their FULL effect, and in the meantime, weird little side effects like headaches or the burps or occasionally even a very slight increase in anxiety or whatever may occur. Stay in touch with your doc about this, but basically you have to just work through these blips, and after a couple of weeks or so, all of a sudden you realize, for example, that you're sleeping better and that you don't hear your pvcs so clearly or maybe even at all. It really can be life-changing.
I have found that some SSRIs work better for me than others, and of the four or five (uh-huh, that many) I have tried for this combo of panic and pvcs, Zoloft is the best for me. And yes, during these phases, I faithfully take one dose each and every day. You want to keep a steady amount of it in your system so as not to have ups or downs. A lot of people make the mistake of thinking, "Oh, yesterday was not so bad, so I'll skip today's pill." Bad idea. Just keep taking them, as my shrink says, "to give the alarm system a chance to cool off."
Hi i am just going to weigh in too...trust me Ella back news comes very very fast from heart doctors so i would relax here a little bit.....and yarrow is right with his posting that it usually takes up to a month to saturate your tissues.....i know its hard but it common for millions of humans to have benign little dances that their hearts do....trust me the work benign is key here ...do not be scared it take alot for the human heart to stop and i mean alot and random runs of PVC's aren't one of the reasons...i would call the docs office first thing in the morning and tell them you are tired of being worried and want to know what your test results show...the doc may just want to put you on a low dose of beta blocker to help you thru the rough spots......
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.